Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Estimation of growth rate distributions in size structured population models

Authors: H. T. Banks and B. G. Fitzpatrick
Journal: Quart. Appl. Math. 49 (1991), 215-235
MSC: Primary 92D25; Secondary 62G05, 62P10
DOI: https://doi.org/10.1090/qam/1106389
MathSciNet review: MR1106389
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We propose models for size-structured populations which allow growth rates to vary with individuals (growth rate distribution across all possible individual growth rates). A theoretical framework for the estimation of the growth rate distribution from data of sized population densities is developed. Numerical examples are presented to demonstrate feasibility of the ideas.

References [Enhancements On Off] (What's this?)

  • [B1] H. T. Banks, On a variational approach to some parameter estimation problems, Distributed Parameter Systems, Springer Lecture Notes in Control and Information Sciences, Vol. 75, 1985, pp. 1-23 MR 897549
  • [B2] H. T. Banks, Computational techniques for inverse problems in size structured stochastic population models, LCDS-CCS Report 87-41, Brown University; Proceedings IFIP Conference on Optimal Control of Systems Governed by Partial Differential Equations, Santiago de Compostela, Spain (July 6-9, 1987), Springer Lecture Notes in Control and Information Sciences, Vol. 114, 1988, pp. 3-10 MR 987961
  • [BBKW] H. T. Banks, L. W. Botsford, F. Kappel, and C. Wang, Modeling and estimation in size structured population models, LCDS-CCS Report 87-13, Brown University; Proceedings 2nd Course on Mathematical Ecology, (Trieste, December 8-12, 1986) World Press, Singapore, 1988, pp. 521-541 MR 1040350
  • [BF] H. T. Banks and B. G. Fitzpatrick, Statistical methods for model comparison in parameter estimation problems for distributed systems, CAMS Rep. 89-4, September 1989, University of Southern California; J. Math. Biol. 28, 501-527 (1990) MR 1069009
  • [BK] H. T. Banks and K. Kunisch, Estimation Techniques for Distributed Parameter Systems, Birkhaüser, Boston, 1989 MR 1045629
  • [BM] H. T. Banks and K. A. Murphy, Quantitative modeling of growth and dispersal in population models, LCDS Report 86-4, Brown University, Proc. Symp. on Math. Biology, Springer Lecture Notes in Biomath, Vol. 71, 1987, pp. 98-109 MR 913328
  • [B3] P. Billingsley, Convergence of Probability Measures, Wiley, New York, 1968 MR 0233396
  • [B4] L. W. Botsford, Effect of individual growth rates on expected behavior of the northern California Dungeness crab (Cancer magister) fishery, Can. J. Fish. Aquat. Sci. 41, 99-107 (1984)
  • [BVWLKRC] L. W. Botsford, B. Vandracek, T. Wainwright, A. Linden, R. Kope, D. Reed, and J. J. Cech, Population development of the mosquitofish, Gambusia Affinis, in rice fields, Envir. Biol, of Fishes 20, 143-154 (1987)
  • [EK] S. N. Ethier and T. G. Kurtz, Markov Processes: Characterization and Convergence, Wiley, New York, 1986 MR 838085
  • [MD] J. A. J. Metz and O. Diekmann, The Dynamics of Physiologically Structured Populations, Springer Lecture Notes in Biomathematics, Vol. 68, 1986 MR 860959
  • [O] A. Okubo, Diffusion and Ecological Problems: Mathematical Models, Springer-Verlag, New York, 1980 MR 572962
  • [R] W. Rudin, Real and Complex Analysis, McGraw-Hill, New York, 1966 MR 0210528
  • [S] M. H. Schultz, Spline Analysis, Prentice Hall, Englewood Cliffs, 1973 MR 0362832

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 92D25, 62G05, 62P10

Retrieve articles in all journals with MSC: 92D25, 62G05, 62P10

Additional Information

DOI: https://doi.org/10.1090/qam/1106389
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society